MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING
Model Number 2200-2515
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient's dob, age at time of event, gender, or weight are unknown.This information was not available from the facility.During withdrawal, the angiosculpt device separated in two pieces.Recurrence of the malfunction could result in a prolonged procedure.No piece of the angiosculpt device was retained in the patient.Patient information regarding medical history is unknown.This information was not available from the facility.Foreign- (b)(6).The angiosculpt device was returned in two pieces.The device separated at the proximal shaft approximately 19 cm distal to the strain relief.Based on the complaint details, the angiosculpt device got stuck on the lesion.It is likely that some degree of force was applied by the user, resulting in the shaft separation.Per the ifu, retained device component is listed as a possible adverse effect of the procedure.
 
Event or Problem Description
The angiosculpt device was used to treat the proximal lad, but was unable to advance distally to the lesion.During withdrawal, resistance was noted and the device was unable to be removed from the lesion.As a result, the device snapped in two pieces, but was able to be removed from the patient, leaving the guide wire in place.The procedure was completed with a competitor balloon.No patient injury reported.

Brand Name
ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX)
Common Device Name
CATHETER, PTCA, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key9528624
Report Number3005462046-2019-00017
Device Sequence Number3175108
Product Code NWX
UDI-Device Identifier00813132021184
UDI-Public00813132021184
Combination Product (Y/N)Y
Initial Reporter CountryKS
PMA/510(K) Number
P050018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/08/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2020
Device Model Number2200-2515
Device Catalogue Number2200-2515
Device Lot NumberG17050056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2019
Initial Report FDA Received Date12/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005